MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED NT821707, DRAINAGE KIT, LUMBAR

NATUS MEDICAL INCORPORATED NT821707, DRAINAGE KIT, LUMBAR
Model Number NT821707
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report ref to natus complaint # (b)(4).Related to mdr report: (b)(4).Per (b)(4) rev 05 natus external drainage lumbar catheters - risk analysis spreadsheet (ras) hazard 1.5 - catheter tubing is cut by sharp inner edge of needle while accessing into lumbar spine and a catheter piece is left in the patient body.Effect (harm): surgical intervention.Residual risk: moderate the hazard identified have been reduced as far as possible, and the residual risk for this hazard is mainly associated with the surgical revision.The device's ifu contains the instructions, warings, cautions, and precautions in order to use the device.Risk outweighed by benefit of use of device.Further investigation to be carried out.
 
Event or Problem Description
Nt821707 - on [redacted], ir [interventional radiology] physician reported unsuccessful fluoroscopically guided lumbar drain placement complicated by a short fragment of distal drain sheared off into posterior epidural space (small foreign body).Ct cath fragment retained 2.5cm and diameter of 0.2cm in right dorsal epidural spaced.Level l3-4.Procedure aborted and no safe way of percutaneous retrieval.Discussed with neurology md team.Discussed with patient and several family members at great length.On the next day [redacted], pt was taken to surgery for csf [cerebrospinal fluid] leak repair (unrelated to this event) and neurosurgeon was able to remove the retained drain fragment, but it was unfortunately discarded by surgery team.No harm or deviation in care.
 
Additional Manufacturer Narrative
Follow up report 001 ref to natus complaint # (b)(4).Sterile date of product 18 may 2024.Device history record review: unit has passed all the required tests.No manufacturing defects or non-conformances observed.No associated capas.Complaint history review/trend analysis: (24 months review and percent of sales) 1 previously confirmed "integ-broke in use" complaints within the past two years.(b)(4) nt821707 units sold within past two years.Failure rate = (b)(4).Risk management review: a review of (b)(4) medical device hazard analysis (rev 05), identifies the hazard situation as "1.5 catheter tubing is cut by sharp inner edge of needle while accessing into lumbar spine and a catheter piece is left in the patient body." the risk level is considered moderate.Based on complaint of "catheter fragment sheared off in patient" this determination is based on the information received from the customer.Root cause/failure investigation: the customer did not return the device for evaluation.Feedback from the customer indicated failure occurred during placement of lumbar drain, no additional details were provided on what may have led to shearing of catheter.Risk is captured in (b)(4) rev 05 natus external drainage lumbar catheters - risk analysis spreadsheet (ras.The patient was taken to surgery the next day and the fragment was removed successfully.No further action is required; complaints will be tracked and trended for recurring issues.Failure mode: no device returned - unable to determine.
 
Event or Problem Description

Brand Name
NT821707, DRAINAGE KIT, LUMBAR
Common Device Name
NT821707, DRAINAGE KIT, LUMBAR
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
5955 pacific center boulevard
san diego 92121
Manufacturer Contact
gráinne walsh
5955 pacific center boulevard
san diego 92121
MDR Report Key22207557
Report Number2023988-2025-00065
Device Sequence Number6755927
Product Code JXG
UDI-Device Identifier00382830050531
UDI-Public00382830050531
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K964923
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2025
Device Model NumberNT821707
Device Catalogue NumberNT821707
Device Lot Number118001039912
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age26 YR
Patient SexMale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite